International Journal of Hematology and Oncology 2020, Vol 30, Num 3 Page(s): 249-253
Gemcitabine Induced Radiation Recall Myositis: Report of Two Cases

Gül ALCO1, Sefik IGDEM2, Maktav DINCER1, Coşkun TECIMER3, Rana SENTURK4, Metin VURAL5, Sait OKKAN2

1Florence Nightingale Gayrettepe Hospital, Department of Radiation Oncology, Istanbul, TURKEY
2İstanbul Bilim University, Faculty of Medicine, Department of Radiation Oncology, Istanbul, TURKEY
3İstanbul Bilim University, Faculty of Medicine, Department of Medical Oncology, Istanbul, TURKEY
4Florence Nightingale Gayrettepe Hospital, Department of Radiology, Istanbul, TURKEY
5VKV Amerikan Hospital, Department of Radiology, Istanbul, TURKEY

Keywords: Radiation recall, Gemcitabine, Myositis, Side effect
Radiation recall phenomenon can appear as dermatitis, pseudocellulitis, panniculitis or myositis after the administration of certain drugs and develop in the skin and soft tissue at previously irradiated sites. Several drugs are associated with the radiation recall and gemcitabine is one of them. Gemcitabine-related radiation recall preferentially involves internal organs and can also be observed at the fibromuscular tissue in the radiation portal. Herein, we report two cases with gemcitabine induced radiation myositis. One patient with non-small cell lung carcinoma, and the other one with pancreatic carcinoma developed myositis in the previously irradiated site after administration of gemcitabine based chemotherapy.